U.S. doctors online nowAsk doctors free
Edgewater, FL
A 28-year-old female asked:

I had itp and the put me on tramadol 50 mg & on linsopril 20mg for high blood pressure how will they effect platelets?my platelet count is 165

3 doctor answers12 doctors weighed in
Dr. Michael Moran
Cardiology 25 years experience
Shouldn't....: Your platelet count is now normal and low platelets is not listed as a side effect of either tramadol or lisinopril. You should continue to monitor your platelet count with your doctor however. Itp is an autoimmune condition, meaning your body makes antibodies against itself, in this case the platelets. It is usually self-limited and resolves in 2 months in children, 6 months in adults.
Dr. Michael Engel
Pediatric Hematology and Oncology 21 years experience
Neither drug...: Is associated with thrombocytopenia. Tramadol is used to treat pain, not hypertension. Its side effect profile includes drowsiness, headache, nausea, vomiting, dry mouth, etc. Lisinopril, an ace inhibitor, has a side effect profile that includes blurred vision, drowsiness, fatigue, dizziness, sweats, abdominal pain, etc. Your current PLT count is within normal limits, suggesting compensated itp.
Dr. Diane Minich
Family Medicine 38 years experience
Neither drug: can affect platelet count.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 30, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.